MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q CATHETERS-SILVERSOAKER

AVANOS MEDICAL - IRVINE ON-Q CATHETERS-SILVERSOAKER
Model Number PM020-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 22 may 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: cesarean section, cathplace: left lower abdomen, infusion start time: unknown, infusion stop time: unknown.It was reported that the product broke as it was "pulled it out of a patient.A piece of it was left inside the patient." additional information received on (b)(6) 2019 indicated that the catheter was placed during a c-section procedure on (b)(6) 2019."catheter removal was met w/resistance and then snapped revealing a stretched catheter without tip." patient opted to have the tip removed from the surgical site; on (b)(6) 2019 a physician created a small opening at the left side of the incision site and removed the tip from the patient without incident.Patient was discharged home without any reported adverse effects.
 
Event or Problem Description
Additional information received (b)(6) 2019 indicated the catheter was secured on the patient with steri strips and a tegaderm.The catheter was inserted through a steel needle and it was connected to an on-q on demand infusion pump.The patient experienced discomfort during the catheter removal.The catheter was catching at the end when the physician was removing it.There was a great deal of resistance so a warm compress was used to relax the muscles and removal was attempted again causing the patient some discomfort.
 
Additional Manufacturer Narrative
This follow-up is submitted to provide additional information in section b5.The investigation remains in progress.All information reasonably known as of (b)(6) 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history records for potential lots 0203134014 and 0203134008 were reviewed and the product was produced according to product specifications.Root cause could not be determined.All information reasonably known as of 17 jul 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q CATHETERS-SILVERSOAKER
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key8634666
Report Number2026095-2019-00090
Device Sequence Number1644332
Product Code BSO
UDI-Device Identifier10680651135350
UDI-Public10680651135350
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM020-A
Device Catalogue Number101353500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2019
Supplement Date Received by Manufacturer05/22/2019
07/06/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/13/2019
07/18/2019
Patient Sequence Number1